My husband recently switched from Fosinopril 20/12.5 to Toprol- xl. Could you explain the difference in the two medications which are used to treat high blood pressue. I have noticed my husband has been having more frequent hand tremors. He does have a history of alcoholism and was in in patient treatment 10 months ago and has been sober since.
Fosinopril is an angiotensin converting enzyme (ACE) inhibitor which lower blood pressure by reducing angiotensin levels. It is a weak a blood pressure reduction medication. Toprol is a beta receptor blocker which reduced blood pressure by blocking beta receptors. Norepinephrine normally binds to Beta receptors and raises blood pressure, so beta blockers counteract that effect. Typically beta blockers are a treatment for hand tremors so the fact that he's having more tremors while on the beta blockers is a bit surprising.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.